... please help! i need to know if 'suboxone' makes u lose ur hair at all? does anyone else have this problem? my doc. says no, but it cant be just a coinsidence that i start takin this drug in november,08, and 3months later it looks like ive shaved underneath my hair, and just recently (2wks ago)noticed a big bald spot on top of my head! i need answers??
Hey Cryslee78, I have been on Suboxone and was in group counseling with a few others on Suboxone for 15 months, No one said or looked like they had lost hair. I am a hairdresser with 27 years in the field. Stress is the #1 cause of hair loss not due to thyroid or hormone problems. It is really hard not to be stressed out these days. The only thing that will make hair grow is a diet strong in protein and scalp stimulation, such as massage or brushing. I went to the doc once with alot of hairloss and it was caused from being sick with pneumonia. He said that even with that being the cause, it should only last 12 weeks and if it continued then, he would look at my thyroid and hormones. Luckily it abated during the 12 weeks. It was so bad people at my work were pulling hair off of me whenever they passed by me. Do let your doctor know how concerned you are and mention it to the pharmacist. They are the ones who really know all the weird side effects no one else knows about. The only product I personally have seen work for regeneration of hair is called Nioxin and you can get it online. The vitamins they use for hair are basically the same thing that is in a Stresstab with Zinc. You can even take the store brand equivalent of Stresstab with Zinc. Make sure you take it on a full stomach because it works in the lower intestine and it will just pass right out of you if you don't have food processing in the lower intestine at the same time.One reason people lose hair on chemo is because they are sick. Hair is not absolutely necessary for life and so, if the body is fighting and repairing itself, it will take all the protein you eat and fix the failing systems. The Stresstabs simply tell the body to not excrete the excess protein, make hair, fingernails and skin with it. It helps indirectly. If you do not have to wear a hat or motorcycle helmet while you seem to be thinning, Don't. It won't affect someone who is not already thinning, but, it does seem to make those who are thinning worse. See if you can find anything to de-stress you, get extra protein, keep your scalp clean, take the vitamins and use theNioxin treatment if you can afford it. Rogain tends to bring back only thin, short, temporary hair. I hope this helps. I freaked when my hair fell out. I tend to only do that if I am really really sick like I was. Good Luck!
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Aug 2009 • 4 answers
Posted 4 Mar 2010 • 3 answers
Posted 14 Oct 2010 • 2 answers
Posted 18 Sep 2011 • 1 answer
Suboxone - my boyfriend has been on the program for about three years. I notice little side effects?
Posted 15 Oct 2011 • 5 answers